Alert archive / Arkansas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 220, NWS Tulsa, OK

October 17, 2007Benton County, Washington County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Oct 17, 2007, 9:34 PM CDT for Benton County, Washington County, Arkansas. It was in force for 56 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 17, 2007, 9:34 PM CDT (02:34 UTC)
Expired
Oct 17, 2007, 10:30 PM CDT
In force
56 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Benton County, AR, Washington County, AR

The radar

The Western Arkansas radar (KSRX), 93 km from the middle of the area, began a volume at 02:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 17, 10:00 PM CDTTSTM WND GST 60Tontitown, AR
Oct 17, 10:01 PM CDTTSTM WND GST 60Savoy, AR
Oct 17, 10:31 PM CDTTSTM WND GST 58Fayetteville, ARMEASURED BY ASOS AT DRAKE FIELD.
Oct 17, 10:31 PM CDTNON-TSTM WND GST 58Fayetteville, ARMEASURED BY ASOS AT DRAKE FIELD.
Oct 17, 10:35 PM CDTTSTM WND DMG5 Ne Rogers, ARNUMEROUS TREES BLOWN DOWN IN THE PRAIRIE CREEK CAMPGROUND AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 17, 4:31 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 2.6 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2007-10-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1262 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2007-10-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 266 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1262 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
618 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
266 m²/s²
0-3 km storm-relative helicity
287 m²/s²
Significant tornado parameter
2.4
Supercell composite
8.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 180234
SVRTSA
ARC007-143-180330-
/O.NEW.KTSA.SV.W.0220.071018T0234Z-071018T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
934 PM CDT WED OCT 17 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BENTON COUNTY IN NORTHWEST ARKANSAS
  WASHINGTON COUNTY IN NORTHWEST ARKANSAS

* UNTIL 1030 PM CDT

* AT 930 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL
  AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM GRAVETTE TO 16 MILES WEST OF CINCINNATI TO 16 MILES
  SOUTHWEST OF CINCINNATI TO 28 MILES SOUTHWEST OF LINCOLN...MOVING
  NORTHEAST AT 60 MPH.

* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...DECATUR...
  GENTRY...SILOAM SPRINGS...HIWASSE...CINCINNATI...SPRINGTOWN...
  LINCOLN...STRICKLER...HIGHFILL...BELLA VISTA...BLACKBURN...
  TONTITOWN...FARMINGTON...WINSLOW...PRAIRIE GROVE...SPRINGDALE...
  BENTONVILLE...CAVE SPRINGS...WEST FORK...BRENTWOOD...LOWELL...PEA
  RIDGE...GREENLAND...ROGERS...FAYETTEVILLE...ELKINS...WAR EAGLE AND
  GARFIELD.

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS.
TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3614 9392 3613 9393 3607 9393 3606 9395
      3592 9395 3576 9420 3576 9449 3649 9460
      3649 9387
TIME...MOT...LOC 0234Z 234DEG 55KT 3644 9441 3603 9474
          3590 9464 3573 9475

$$
2 follow-up statements
000 
WWUS54 KTSA 180251
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
951 PM CDT WED OCT 17 2007

ARC007-143-180330-
/O.CON.KTSA.SV.W.0220.000000T0000Z-071018T0330Z/
WASHINGTON AR-BENTON AR-
951 PM CDT WED OCT 17 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR BENTON AND WASHINGTON COUNTIES...

AT 947 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL AND DAMAGING WINDS TO 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF PEA RIDGE TO LAKE
FRANCIS TO RHEA TO 6 MILES WEST OF MORROW...MOVING NORTHEAST AT 60
MPH.

THESE STORMS WILL AFFECT A LARGE PORTION OF THE WARNED COUNTIES. 

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.

THIS IS A DANGEROUS STORM THAT HAS A HISTORY OF PRODUCING DAMAGING
WINDS. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.

LAT...LON 3614 9392 3613 9393 3607 9393 3606 9395
      3592 9395 3576 9420 3576 9449 3649 9460
      3649 9387
TIME...MOT...LOC 0251Z 234DEG 55KT 3659 9414 3618 9448
          3605 9438 3588 9449

$$
000 
WWUS54 KTSA 180307
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1006 PM CDT WED OCT 17 2007

ARC007-143-180330-
/O.CON.KTSA.SV.W.0220.000000T0000Z-071018T0330Z/
WASHINGTON AR-BENTON AR-
1006 PM CDT WED OCT 17 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR BENTON AND WASHINGTON COUNTIES...

AT 1003 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL AND DAMAGING WINDS TO 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM HIWASSE TO HEALING SPRINGS TO JOHNSON TO
MORROW...MOVING NORTHEAST AT 55 MPH.

THESE STORMS WILL AFFECT A LARGE PART OF THE WARNED AREA.

THIS IS A DANGEROUS STORM THAT HAS A HISTORY OF PRODUCING LARGE HAIL.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT.

LAT...LON 3614 9392 3613 9393 3607 9393 3606 9395
      3592 9395 3576 9420 3576 9449 3649 9460
      3649 9387
TIME...MOT...LOC 0306Z 247DEG 50KT 3649 9426 3630 9424
          3617 9414 3583 9442

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 17, 8:51 PM CDT, 43 minutes earlier.

Area forecast discussion, Oct 17, 8:51 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
851 PM CDT WED OCT 17 2007

.DISCUSSION...
MORE COUNTIES REMOVED FROM WATCH.

MUMEROUS REPORTS COMING IN VIA MESONET
OF 60-80 MPH WINDS WITH THE CONVECTIVE
LINE. SEE LSR REPORTS FOR SPECIFICS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   61  77  52  78 /  10  20  10   0
FSM   63  83  50  78 /  90   0  10   0
MLC   58  83  48  82 /  70   0   0   0
BVO   57  73  48  78 /  10  20  10   0
FYV   62  74  48  71 /  90  10  10   0
BYV   63  76  49  71 /  90  10  10   0
MKO   59  80  50  78 /  80  10  10   0
MIO   60  72  50  75 /  80  20  10   0
F10   58  80  50  79 /  10  10  10   0
HHW   60  85  51  83 /  60  10   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...21
LONG TERM....21
Hazardous weather outlook, Oct 17, 8:44 PM CDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
844 PM CDT WED OCT 17 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-181000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
844 PM CDT WED OCT 17 2007

...TORNADIC THREAT CONTINUES OVER EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS TONIGHT...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.
TORNADO.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
A LINE OF OF THUNDERSTORMS ACROSS NORTHEAST OKLAHOMA...
WITH MORE SCATTERED STORM COVERAGE FURTHER SOUTH...CONTINUES
TO PRODUCE SIGNIFICANT SEVERE WEATHER.  CURRENTLY...DANGEROUS
WINDS IN EXCESS OF 80 MPH APPEAR LIKELY WITH THE ONGOING
STORMS.  THIS WILL PRODUCE DAMAGE NEAR EF1 ON THE ENHANCED
FUJITA SCALE.

IN ADDITION TO THE DAMAGING WINDS...CONDITIONS REMAIN FAVORABLE
FOR ISOLATED TORNADIC DEVELOPMENT.  LOCATIONS DOWNSTREAM
FROM THE ONGOING STORMS SHOULD BE PREPARED FOR SIGNIFICANT
SEVERE WEATHER.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
THE ONGOING STORMS HAVE THE POTENTIAL TO PRODUCE SIGNIFICANT
SEVERE WEATHER. ACTIVATION OF THE REGIONAL SKYWARN NETWORK IS
UNDERWAY. LOCAL SPOTTER GROUPS SHOULD BE ACTIVE NEAR ANY OF THE
STORMS. EMERGENCY MANAGERS SHOULD READY FOR NOT ONLY SPOTTER
OPERATIONS BUT ALSO POTENTIAL IMPACT RECOVERY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...HIGH WIND POTENTIAL.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE MAIN UPPER SYSTEM WILL CLEAR THE AREA BY THURSDAY...WITH
PLEASANT WEATHER EXPECTED FOR MOST OF THE WEEKEND. THE NEXT UPPER
SYSTEM SHOULD MOVE INTO THE CENTRAL AND SOUTHERN PLAINS SUNDAY
NIGHT...BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH
MONDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, Oct 17, 8:20 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
820 PM CDT WED OCT 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     NON-TSTM WND DMG OOLOGAH                 36.45N 95.71W
10/17/2007                   ROGERS             OK   EMERGENCY MNGR

            6 OR 7 MOBILE HOMES DAMAGED OR DESTROYED. NO INJURIES
            REPORTED AT THIS TIME.

0810 PM     TSTM WND GST     2 ENE COPAN             36.91N 95.89W
10/17/2007  M59.00 MPH       WASHINGTON         OK   MESONET

&&

SAA
Local storm report, Oct 17, 8:38 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
838 PM CDT WED OCT 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0822 PM     TSTM WND DMG     CHOUTEAU                36.19N 95.34W
10/17/2007                   MAYES              OK   TRAINED SPOTTER

            NUMEROUS TREES DOWN AND POWER OUTAGES REPORTED.

&&

JDS
Local storm report, Oct 17, 8:47 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
847 PM CDT WED OCT 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     TSTM WND DMG     CHOUTEAU                36.19N 95.34W
10/17/2007                   MAYES              OK   EMERGENCY MNGR

            POWER LINES DOWN AND NUMEROUS TREES DAMAGED

0825 PM     TSTM WND DMG     3 S HASKELL             35.78N 95.67W
10/17/2007                   MUSKOGEE           OK   EMERGENCY MNGR

            NUMEROUS TREES DAMAGED AND MUCH DEBRIS

0825 PM     TSTM WND GST     5 SSE HASKELL           35.75N 95.64W
10/17/2007  M76.00 MPH       MUSKOGEE           OK   MESONET

0830 PM     TSTM WND GST     7 E CENTRAILIA          36.80N 95.21W
10/17/2007  M74.00 MPH       CRAIG              OK   MESONET

0830 PM     TSTM WND GST     4 WNW EUFAULA           35.31N 95.65W
10/17/2007  M65.00 MPH       MCINTOSH           OK   MESONET

0830 PM     TSTM WND GST     STIDHAM                 35.37N 95.70W
10/17/2007  E70.00 MPH       MCINTOSH           OK   TRAINED SPOTTER

0835 PM     TSTM WND GST     2 S PORTER              35.84N 95.52W
10/17/2007  M62.00 MPH       WAGONER            OK   MESONET

0836 PM     TSTM WND GST     EUFAULA                 35.29N 95.58W
10/17/2007  E70.00 MPH       MCINTOSH           OK   EMERGENCY MNGR

            AT EMERGENCY MANAGEMENT OFFICE

&&

SAA
Local storm report, Oct 17, 9:02 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
902 PM CDT WED OCT 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0853 PM     TSTM WND DMG     PRYOR                   36.31N 95.32W
10/17/2007                   MAYES              OK   TRAINED SPOTTER

            POWER LINES DOWN IN PRYOR. SEMI BLOWN OVER ON HIGHWAY 69
            IN PRYOR.

0855 PM     TSTM WND DMG     3 E COWETA              35.95N 95.60W
10/17/2007                   WAGONER            OK   TRAINED SPOTTER

            SEMI BLOWN OVER ON MUSKOGEE TURNPIKE AT TOLL GATE.

0855 PM     TSTM WND DMG     10 WNW MUSKOGEE         35.80N 95.53W
10/17/2007                   WAGONER            OK   TRAINED SPOTTER

            SEMI BLOWN OVER ON MUSKOGEE TURNPIKE AT MM 21.

&&

JDS
Local storm report, Oct 17, 9:15 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
915 PM CDT WED OCT 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     TSTM WND DMG     OOLOGAH                 36.45N 95.71W
10/17/2007                   ROGERS             OK   EMERGENCY MNGR

            15 TO 20 MOBILE HOMES DAMAGED...2 DESTROYED. NO INJURIES
            REPORTED AT THIS TIME.

0848 PM     TSTM WND DMG     DISNEY                  36.48N 95.01W
10/17/2007                   DELAWARE           OK   LAW ENFORCEMENT

            TREES BLOWN DOWN

0905 PM     TSTM WND GST     PEGGS                   36.08N 95.10W
10/17/2007  M70.00 MPH       CHEROKEE           OK   EMERGENCY MNGR

            INSTRUMENT ONLY ABLE TO MEASURE UP TO 70 MPH.

&&

SAA
Local storm report, Oct 17, 9:33 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
933 PM CDT WED OCT 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0903 PM     TSTM WND GST     5 NNE PEORIA            36.98N 94.64W
10/17/2007  E60.00 MPH       OTTAWA             OK   AMATEUR RADIO

            NEAR MISSOURI STATE LINE AND I-44

&&

SAA

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 17, 8:11 PM CDTSpecial Weather StatementTSAFranklin49 min
Oct 17, 8:24 PM CDTSevere Thunderstorm WarningTSAFranklin38 min
Oct 17, 8:51 PM CDTSevere Thunderstorm WarningTSABenton54 min
Oct 17, 10:13 PM CDTSevere Thunderstorm WarningTSACrawford, Sebastian47 min
Oct 17, 10:15 PM CDTSevere Thunderstorm WarningTSACarroll, Madison75 min
Oct 17, 10:29 PM CDTSevere Thunderstorm WarningTSABenton, Washington46 min
Oct 17, 10:31 PM CDTSevere Thunderstorm WarningTSASebastian44 min
Oct 17, 10:39 PM CDTSevere Thunderstorm WarningTSACrawford, Franklin, Sebastian66 min
Oct 17, 11:26 PM CDTSevere Thunderstorm WarningTSACarroll, Madison34 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.